Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Had unprotected sex. Took contraceptive pill. Getting long periods. What are the risks?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
Question
i had unprotected sex with my gf in the 4th day of her period but i didnt ejaculated inside. then gave her contraceptive pill. is it safe....and her periods usually ends up in 3 days..but after sex she had periods for some more time like 6 hours...is it safe or i have done a mistake???
i am in dillema what to do and what not to do....please reply soon please..please suggest what to do ?
Posted Tue, 31 Jul 2012 in Early Pregnancy Signs and Symptoms
 
 
Answered by Dr. Neelam Ashish Vanjari 39 minutes later
Hi,

Thanks for writing in.
Time for which bleeding usually persists is 3-5 days. Even though the girl had bleeding for 6 hrs after intercourse, it is normal.

There was absolutely no need of contraceptive pill for her, as that time period is not fertile at all. Rather you should have used barrier method of contraception like condom; which helps to protect from sexually transmitted diseases as well.

But contraceptive pill given will not cause any harm; but it is not advised to use emergency pills on regular basis of contraception. Use any other method like condom.

There is no chance of getting pregnant during period mentioned above.
I hope I have cleared your query. In case of doubt, feel free to revert back.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Took contraceptive pill. Getting long periods. What are the risks? 1 hour later
every month she has periods for just 3 days ,,,i had sex in the 4th day..yet she was bleeding..is it normal
 
 
Answered by Dr. Neelam Ashish Vanjari 11 hours later
Hi,

Thanks for writing in.

Do not worry. I understand your concern.

Sometimes it happens when uterus gets force from outside immediately after periods, bleeding can continue.

During the period, bleeding is due to shedding of uterine XXXXXXX lining. It can continue for some time after force from outside, as inner lining is fragile at that time.

If bleeding has stopped completely after that and she is not having pain then, no need to worry at all. It is normal.

Revert in case of any doubt.

Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Took contraceptive pill. Getting long periods. What are the risks? 31 hours later
thanks a lot...and doctor i need a small help from your side.. my gf is like mad for sex. she always makes me high when i am with her. she is just 19 years old. i am worried her such acts may turn us to commit mistakes. what shall i do ??
 
 
Answered by Dr. Neelam Ashish Vanjari 2 hours later
Hi,

Thanks for writing in.
You both are at that stage of life, where you need to understand seriousness of career.
Both of you discuss the issue, the time once passed will never come back and give second chance. Concentrate on career not for the sake of others but for your own sake.
Do not commit any mistake, use condom which helps to prevent pregnancy as well as protect from sexually transmitted disease.
I hope I have cleared your doubt. Revert back in case any other doubt exists.

Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor